MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-4-3D-ES
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that was stretched or prematurely detached.The patient was undergoing a coil embolization procedure to treat a right posterior communicating artery (pcom) unruptured saccular aneurysm.The aneurysm max diameter was 4.1mm and the neck diameter was 2.9mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the devices were prepared and catheter was flushed continuously per the instructions for use (ifu).The catheter was inspected and tested prior to use with no issue reported.  there was resistance during delivery of the axium coil in the distal end of the echelon 10 microcatheter.It was noted that the catheter tip was found to have fallen off during delivery of the coil and leak was observed.Additionally, the coil stretched and detached prematurely.Despite report that the catheter had resistance, the site noted that there was no friction or difficulty during delivery of the coil.The physician did not reposition or attempt to detach the coil.The physician did not rotate the delivery pusher and the pusher was not bent or broken.All system parts were removed and replaced to complete the procedure.No additional surgical or medical intervention was required.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Continuation of d10: product id 105-5091-150 (b559096); product type: ; implant date n/a; explant date n/a a separate report will be submitted for the echelon microcatheter (model: 105-5091-150, lot: b559096) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: the actuator interface, positive load indicator and coupler tube were found to be intact.This is indicative mechanical method detachment was not attempted.The axium coil pushwire was found to be kinked at ~176.3cm from proximal end.The coin was found to be against the lumen stop.The implant coil was found to be broken and returned.The implant coil was found to be stretched and damaged.No other anomalies were observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19470519
Report Number9612164-2024-02676
Device Sequence Number20696098
Product Code KRD
UDI-Device Identifier00763000313630
UDI-Public00763000313630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-4-3D-ES
Device Catalogue NumberAPB-1-4-3D-ES
Device Lot Number227969706
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age61 YR
Patient SexFemale